MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 1912997
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros tsh results were obtained from samples from five different patients when tested using vitros immunodiagnostics products tsh reagent, lot 7572, on a vitros xt 7600 integrated system.The results were considered lower than expected when compared to non-vitros roche method results using the same samples.The assignable cause of the event is a specific sample interference of biotin.The customer reported that at all five patients were taking supplements containing biotin at the time of the events.As documented in the vitros tsh instructions for use (ifu), known interferences section: "specimens with biotin concentrations up to 2 ng/ml demonstrated a less than or equal to 10% change in results.Biotin concentrations greater than this falsely decrease tsh results for patient samples." based on this information, the assignable cause of the lower than expected vitros tsh results is the presence of biotin in the patient samples.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros tsh results were obtained from samples from five different patients when tested using vitros immunodiagnostics products tsh reagent, lot 7572, on a vitros xt 7600 integrated system.The results were considered lower than expected when compared to non-vitros roche method results using the same samples.Patient 1 sample 1 vitros tsh results of 0.2 uiu/ml (hyperthyroid) vs expected non-vitros result of 1.3 uiu/ml (euthyroid) patient 2 sample 1 vitros tsh results of <0.2 uiu/ml (hyperthyroid) vs expected non-vitros result of 0.70 uiu/ml (euthyroid) patient 3 sample 1 vitros tsh results of 0.18 uiu/ml (hyperthyroid) vs expected non-vitros result of 1.85 uiu/ml (euthyroid) patient 4 sample 1 vitros tsh results of 0.49 uiu/ml (euthyroid) vs expected non-vitros result of 1.53 uiu/ml (euthyroid) patient 5 sample 1 vitros tsh results of 0.28 uiu/ml (hyperthyroid) vs expected non-vitros result of 2.99 uiu/ml (euthyroid) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros tsh results were not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report is number four of five mdrs for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TSH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24687186
Report Number3007111389-2026-00054
Device Sequence Number15956121
Product Code JLW
UDI-Device Identifier10758750000227
UDI-Public(01)10758750000227(17)260920(11)251010(10)7572
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Catalogue Number1912997
Device Lot Number7572
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown